# SDR CALA0700030

- Difficulty date: January 23, 2007
- Submitted: January 24, 2007
- Operation: Air carrier
- Aircraft: N77006
- Make and model: Boeing 777224
- Aircraft serial: 29476
- Aircraft time: 38,968 hours, 4,472 cycles
- System (JASC): 2897 · Fuel System Wiring
- Part: Connector
- Part number: 280W00021
- Condition: Burned
- Location: Nr 1 Boost Pump
- Stage of operation: IN
- How discovered: O
- Nature of condition: M
- Precautionary procedure: K

## Discrepancy

NR 1 MAIN FUEL TANK FORWARD BOOST PUMP FOUND INOPERATIVE.  PUMP WAS PLACARD INOPERATIVE.  MX FOUND PUMP TO BE EXTREMELY HOT DURING TROUBLESHOOTING.  CONNECTOR COULD NOT BE REMOVED & WIRING HAD MELTED OFF PUMP.  APPROX 6 INCHES OF WIRING HARNESS WAS BURNED & CONNECTOR WAS BURNED.  RELATED CIRCUIT BREAKER HAD NOT POPPED.  BOOST PUMP CONNECTOR PINS BURNED. ARCING OF PINS HAS BEEN ADDRESSED IN BOEING SERVICE BULLETIN 777-28-0028. VENDOR TEARDOWN FOUND THAT THE PRIMARY CAUSE OF THE PIN FAILURE TO BE CONTAMINANT INGRESS/PRESENCE. CONTAMINANT COMBINED WITH FRETTING DAMAGE TO GOLD LAYER OF PINS RESULTS IN GALVANIC CORROSION DAMAGE BETWEEN THE PINS AND AIRCRAFT FEMALE SOCKETS.
